How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 20908
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

I used K9 Advantix II on my 8 month old Shih Tzu, and she

Customer Question

I used K9 Advantix II on my 8 month old Shih Tzu, and she has having bad reaction. Like bad spasms, irritability and restlessness! Please help ­čś×
JA: I'll do all I can to help. What is the matter with the dog?
Customer: I used K9 Advantix II on my 8 month old Shih Tzu, and she has having bad reaction. Like bad spasms, irritability and restlessness! Please help ­čś×
JA: Where does the dog seem to hurt?
Customer: Can't really tell..she's jerking around a lot and doesn't stop unless we keep stroking her. She yelps sometimes when she's doing the jerky behavior
JA: Is there anything else important you think the Veterinarian should know about the dog? OK.
Customer: We washed her in pamolive dish soap and warm water and thought it helped initially. No other health probs
JA: What is the dog's name?
Customer: Hollie
Submitted: 11 months ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 11 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your wee one’s situation, and wanted to help.

Again I do apologize that my colleagues could not aid you sooner, but I did want to touch base with you. I agree that this sounds like an allergic reaction (or possible overdose). We can see all the signs you have reported, but if your lass has tremors, we need to tread with care.

For restlessness/irritability, this tends to be due to transient skin irritation from the drug. Often it settles in 48 hours but we can counter some of its effects with OTC antihistamines. Most commonly we use Benadryl/Diphenhydramine (More Info/Dose @ http://www.petplace.com/article/drug-library/library/over-the-counter/diphenhydramine-benadryl) at a dose of 0.5-2 mg per pound of their body weight every 8-12 hours. We like to keep the dose low, as it can cause drowsiness (just like people) but often that isn't a bad thing when we have dogs irritated in this manner. And of course, this medication shouldn't be used if your wee one has any pre-existing conditions or is on any other medication without speaking to your vet first.

Though if you use that and she doesn't settle, has severe tremors or seizures; then we'd want her to her vet for symptomatic care. They can use muscle relaxants, IV fluids, and anti-seizure medication to soothe her signs as this runs its course.

Please take care,

Dr. B.

Expert:  Dr. B. replied 11 months ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr. B.